Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 302, NWS Mobile, AL

December 24, 2009George County, Greene County, Perry County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Dec 24, 2009, 3:37 PM CST for George County, Greene County, Perry County, Mississippi. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 24, 2009, 3:37 PM CST (21:37 UTC)
Expired
Dec 24, 2009, 4:30 PM CST
In force
53 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties George County, MS, Greene County, MS, Perry County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 24, 10:37 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2009-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 255 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2009-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 395 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
255 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
477 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
395 m²/s²
0-3 km storm-relative helicity
501 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 242137
SVRMOB
MSC039-041-111-242230-
/O.NEW.KMOB.SV.W.0302.091224T2137Z-091224T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
337 PM CST THU DEC 24 2009

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GEORGE COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF LUCEDALE...
  GREENE COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF LEAKESVILLE...
  SOUTHERN PERRY COUNTY IN SOUTHEAST MISSISSIPPI...

* UNTIL 430 PM CST

* AT 337 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OVER 60
  MPH.  THESE STORMS WERE ALONG A LINE EXTENDING FROM 5 MILES WEST OF
  BEAUMONT TO 22 MILES SOUTHWEST OF BASIN...OR ALONG A LINE EXTENDING
  FROM 5 MILES SOUTHEAST OF NEW AUGUSTA TO 6 MILES NORTH OF ST.
  MARTIN...AND MOVING NORTHEAST AT 30 MPH.

* THESE SEVERE THUNDERSTORMS WILL BE NEAR...
  BEAUMONT BY 350 PM CST...
  BENNDALE BY 355 PM CST...
  ROYCE...MCLAIN...LEAF AND AVENT STATION BY 400 PM CST...
  MERRILL BY 405 PM CST...
  NEELY...BEXLEY AND BASIN BY 410 PM CST...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING
FOR SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI.

LAT...LON 3144 8850 3143 8848 3129 8844 3074 8842
      3073 8886 3091 8887 3092 8904 3110 8909
TIME...MOT...LOC 2137Z 236DEG 26KT 3114 8900 3053 8884

$$
2 follow-up statements
000 
WWUS54 KMOB 242151
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
351 PM CST THU DEC 24 2009

MSC039-041-111-242230-
/O.CON.KMOB.SV.W.0302.000000T0000Z-091224T2230Z/
GEORGE MS-PERRY MS-GREENE MS-
351 PM CST THU DEC 24 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CST
FOR GREENE...SOUTHEASTERN PERRY AND GEORGE COUNTIES...

AT 350 PM CST...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
OVER 60 MPH.  THESE STORMS WERE ALONG A LINE EXTENDING FROM BEAUMONT
TO 16 MILES SOUTHWEST OF BASIN...OR ALONG A LINE EXTENDING FROM 7
MILES EAST OF NEW AUGUSTA TO 13 MILES NORTH OF ST. MARTIN...MOVING
NORTHEAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BENNDALE BY 355 PM CST...
  ROYCE...MCLAIN AND LEAF BY 400 PM CST...
  AVENT STATION AND AVENT BY 405 PM CST...
  NEELY AND MERRILL BY 410 PM CST...
  BEXLEY AND BASIN BY 415 PM CST...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE LOWEST
FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A
ROOM SUCH AS A CLOSET OR BATHROOM.

TO REPORT SEVERE WEATHER OBSERVATIONS TO YOUR NATIONAL WEATHER 
SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2 OR...YOU MAY 
CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY OR COUNTY EMERGENCY 
MANAGEMENT...AND THEY WILL RELAY YOUR REPORT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING
FOR SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI.

LAT...LON 3144 8850 3143 8848 3129 8844 3074 8842
      3073 8886 3091 8887 3118 8893
TIME...MOT...LOC 2150Z 236DEG 26KT 3119 8891 3061 8880

$$
000 
WWUS54 KMOB 242210
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
410 PM CST THU DEC 24 2009

MSC111-242219-
/O.CAN.KMOB.SV.W.0302.000000T0000Z-091224T2230Z/
PERRY MS-
410 PM CST THU DEC 24 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PERRY COUNTY IS
CANCELLED...

AT 408 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE 
LINE OF SEVERE STORMS HAD MOVED EAST OUT OF PERRY COUNTY...THUS THE 
WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER OBSERVATIONS TO YOUR NATIONAL WEATHER 
SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2...OR...YOU MAY 
CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY OR COUNTY EMERGENCY 
MANAGEMENT...AND THEY WILL RELAY YOUR REPORT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING
FOR SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI.

LAT...LON 3129 8844 3074 8842 3074 8867 3096 8873
      3125 8879 3144 8850 3143 8848
TIME...MOT...LOC 2209Z 236DEG 26KT 3126 8875 3073 8864

$$

MSC039-041-242230-
/O.CON.KMOB.SV.W.0302.000000T0000Z-091224T2230Z/
GEORGE MS-GREENE MS-
410 PM CST THU DEC 24 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CST
FOR GREENE AND EASTERN GEORGE COUNTIES...

AT 408 PM CST...A LINE OF SEVERE STORMS CAPABLE OF PRODUCING 
DAMAGING WINDS OVER 60 MPH WERE LOCATED ALONG A LINE EXTENDING FROM 
7 MILES NORTH OF NEELY TO BASIN...OR ALONG A LINE EXTENDING FROM 14 
MILES NORTHWEST OF LEAKESVILLE TO 14 MILES SOUTH OF 
LUCEDALE...MOVING NORTHEAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  VERNAL...LUCEDALE...JONATHAN AND EVANSTON BY 420 PM CST...
  MOVELLA AND AGRICOLA BY 425 PM CST...
  SHIPMAN...PISGAH...LEAKESVILLE AND 6 MILES WEST OF ROUNSAVILLE BY
  430 PM CST...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE LOWEST
FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A
ROOM SUCH AS A CLOSET OR BATHROOM.

TO REPORT SEVERE WEATHER OBSERVATIONS TO YOUR NATIONAL WEATHER 
SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2...OR...YOU MAY 
CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY OR COUNTY EMERGENCY 
MANAGEMENT...AND THEY WILL RELAY YOUR REPORT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING
FOR SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI.

LAT...LON 3129 8844 3074 8842 3074 8867 3096 8873
      3125 8879 3144 8850 3143 8848
TIME...MOT...LOC 2209Z 236DEG 26KT 3126 8875 3073 8864

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 24, 2:10 PM CST, 1 hour 27 minutes earlier.

Area forecast discussion, Dec 24, 2:10 PM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
210 PM CST THU DEC 24 2009

.AVIATION UPDATE...WIDESPREAD MVFR CONDITIONS WITH PERIODS OF IFR
CONDITIONS EXPECTED ACROSS THE FLYING AREA THROUGH EARLY THIS
EVENING. STRONG SOUTHEASTERLY WINDS TO ALSO PREVAIL THROUGH THE
EARLY EVENING WITH GUSTS PEAKING IN THE 40 TO 45 KNOT RANGE. A
SQUALL LINE IS CURRENTLY MOVING EASTWARD OVER SOUTHEASTERN
MISSISSIPPI AND WILL MOVE INTO SOUTHWESTERN ALABAMA AROUND 4 PM THIS
AFTERNOON AND INTO THE WESTERN FLORIDA PANHANDLE BETWEEN 6 AND 7 PM.
STRONG TO SEVERE THUNDERSTORMS WILL ACCOMPANY THIS LINE...WIND GUSTS
OVER 50 KNOTS AND ISOLATED TORNADIC ACTIVITY ARE POSSIBLE.  A COLD
FRONT WILL FOLLOW LATER TONIGHT CREATING BREEZY NORTHWESTERLY WINDS
AND A RETURN TO VFR CONDITIONS ACROSS THE AREA.  VFR CONDITIONS
EXPECTED THROUGH CHRISTMAS DAY. 08/ JVW

******************PREVIOUS DISCUSSION********************************
.MESOSCALE UPDATE...TORNADO WATCH HAS JUST BEEN ISSUED UNTIL 6 PM FOR
ALL OF INLAND SE MS AS WELL AS CHOCTAW...WASHINGTON...AND MOBILE
COUNTIES IN ALABAMA. CURRENTLY WATCHING A SQUALL LINE STEADILY
PROGRESS EAST...NOW MOVING INTO SW MS AND SE LA. THE LINE IS A FEW
HOURS AHEAD OF MODEL GUIDANCE...SO THE LATEST TIMING HAS THE LINE
AFFECTING SE MS BETWEEN NOON AND 2 PM...ENTERING INTO SW AL BETWEEN
2-4PM AND BY 4-6PM INTO THE FL PANHANDLE. SPC MESOANALYSIS SHOWS
MUCAPES OF 500 J/KG OR LESS IN THE VICINITY OF THE LINE.
HOWEVER...DYNAMIC FORCING ASSOCIATED WITH THE UPPER TROUGH THAT IS
BECOMING NEGATIVELY TILTED IS MAKING UP FOR THE LACK OF INSTABILITY
AS A GOOD AMOUNT OF LIGHTNING IS ONGOING WITH THE LINE. LOW LEVEL
SHEAR WILL BE MORE THAN SUFFICIENT (AROUND 600 M2/S2) TO SUPPORT
ROTATING STORMS AND THE POTENTIAL FOR ISOLATED TORNADOES EMBEDDED IN
THE LINE. GIVEN THE STRONG WINDS JUST ABOVE THE SFC...IT WILL NOT
TAKE MUCH FOR SEVERE DOWNDRAFTS TO REACH THE SFC. DO THINK THE
MAJORITY OF THE SEVERE WEATHER RISK WILL BE CONFINED CLOSER TO THE
COAST...WHERE LOW 60 DEWPOINTS ARE MORE LIKELY TO MATERIALIZE
IMMEDIATELY AHEAD OF THE SQUALL LINE. DEWPOINTS ARE STILL RUNNING IN
THE LOW 50S IN THE FAR NORTH AND EASTERN AREAS...HELPING TO REDUCE
THE THREAT THERE. EVEN IF SEVERE WINDS DO NOT OCCUR...WIND GUSTS OF
40 TO 50 MPH ARE LIKELY AS THE LINE PASSES THROUGH.

GRADIENT WINDS WILL ALSO CONTINUE TO INCREASE THIS AFTERNOON AHEAD OF
THE FRONT WITH FREQUENT GUSTS OF 30 TO 35 MPH EXPECTED...ESPECIALLY
CLOSER TO THE COAST. A WIND ADVISORY WILL REMAIN IN EFFECT THROUGH 9
PM.  34/JFB

&&

.MARINE...UNFORTUNATELY WE ARE RUNNING SOMEWHAT BLIND DUE TO THE LACK
OF REPORTS FROM 42007 AND 42012. HOWEVER...42039 HAS BEEN
CONSISTENTLY GUSTING TO GALE FORCE ALL MORNING AND BELIEVE THIS TREND
WILL CONTINUE INTO OUR MARINE AREA THIS AFTERNOON AS THE FRONT
APPROACHES. DUE TO THE LIKELIHOOD OF FREQUENT GALE FORCE GUSTS...HAVE
ISSUED A GALE WARNING FOR THE OFFSHORE WATERS THROUGH 9 PM. MOBILE
BAY WILL STAY UNDER A SCA...BUT OCCASIONAL GALE FORCE GUSTS ARE
POSSIBLE THERE AS WELL. ALSO HAVE 10-13 WAVES OVER THE OFFSHORE
ZONES...AND THESE WAVES WILL BE BREAKING ACROSS THE BEACHES CAUSING
SOME BEACH EROSION AND A HIGHER THREAT OF RIP CURRENTS. A HIGH SURF
ADVISORY IS ALSO IN EFFECT. WINDS VEER TO THE WEST TONIGHT IN THE
WAKE OF THE FRONT AND STAY IN SMALL CRAFT ADVISORY LEVELS THROUGH
FRIDAY MORNING. 34/JFB

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH SURF ADVISORY UNTIL 9 PM THURSDAY FOR THE FOLLOWING ZONES:
     LOWER BALDWIN...AND LOWER MOBILE.

     WIND ADVISORY UNTIL 9 PM THURSDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
     WILCOX.

FL...WIND ADVISORY UNTIL 9 PM THURSDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

     HIGH SURF ADVISORY UNTIL 9 PM THURSDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL SANTA
     ROSA.

MS...WIND ADVISORY UNTIL 9 PM THURSDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...AND WAYNE.

GM...SMALL CRAFT ADVISORY UNTIL 9 AM FRIDAY FOR THE FOLLOWING ZONES:
     AND MOBILE BAY.

     GALE WARNING UNTIL 9 PM THURSDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
     AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
     NM.

     SMALL CRAFT ADVISORY FROM 9 PM THURSDAY TO 9 AM FRIDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
     OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
     MS OUT 20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20
     TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
     FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Dec 24, 12:26 PM CST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1226 PM CST THU DEC 24 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-251600-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1226 PM CST THU DEC 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...SOUTH CENTRAL ALABAMA...NORTHWEST
FLORIDA...AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

A TORNADO WATCH IN EFFECT UNTIL 6 PM FOR ALL OF INLAND SOUTHEAST
MISSISSIPPI...AS WELL AS CHOCTAW...WASHINGTON...AND MOBILE COUNTIES
IN ALABAMA. A LINE OF THUNDERSTORMS IN ADVANCE OF A COLD FRONT WILL
MOVE INTO SOUTHEAST MISSISSIPPI BY EARLY TO MID AFTERNOON AND
SOUTHWEST ALABAMA BY LATE AFTERNOON. THE LINE WILL AFFECT THE
WESTERN FLORIDA PANHANDLE DURING THE EARLY EVENING. THERE WILL BE
SUFFICIENT WIND ENERGY IN THE ATMOSPHERE TO PRODUCE SEVERE
WEATHER...BUT THE THREAT WILL BE SOMEWHAT MITIGATED BY WEAK
INSTABILITY. HOWEVER...GIVEN THE STRONG FORCING ASSOCIATED WITH THE
FRONT...ISOLATED DAMAGING WIND GUSTS AND TORNADOES ARE POSSIBLE ALONG
THE LINE OF THUNDERSTORMS. THE THREAT FOR STRONG TO SEVERE STORMS
WILL END BY MID TO LATE EVENING AS THE COLD FRONT SWEEPS EAST OF THE
REGION.

RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED ACROSS THE AREA
THROUGH THIS EVENING. SOME PONDING OF WATER IN LOW LYING AND POOR
DRAINAGE AREAS IS LIKELY TO OCCUR...BUT THE THREAT FOR FLASH
FLOODING APPEARS LOW AT THIS TIME.

A WIND ADVISORY IS IN EFFECT FOR ALL OF THE AREA UNTIL 9 PM TONIGHT.
EAST TO SOUTHEAST WINDS OF 20 TO OCCASIONALLY 30 MPH WITH HIGHER
GUST ARE EXPECTED TODAY. WINDS BECOME SOUTHERLY LATER TODAY AND
DIMINISH THIS EVENING TO WESTERLY AT 10 TO 20 MPH AFTER THE FRONT
PASSES.

A GALE WARNING HAS BEEN ISSUED FOR THE OFFSHORE WATERS THROUGH 9 PM
TONIGHT. SUSTAINED WINDS WILL APPROACH 30 KNOTS WITH FREQUENT GUSTS
TO GALE FORCE. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR MOBILE
BAY...AND EVEN THERE A FEW GUSTS TO GALE FORCE ARE POSSIBLE.

AREA BEACHES WILL SEE A ROUGH SURF AND A HIGH RISK FOR RIP CURRENTS
TODAY. MINOR COASTAL FLOODING WILL ALSO BE A CONCERN IN THE
TYPICALLY FLOOD PRONE AREAS AS WINDS INCREASE OUT OF THE SOUTH THIS
AFTERNOON.

SOME FLOODING CONTINUES ALONG SEVERAL AREA RIVERS ACROSS THE REGION.
PLEASE SEE THE LATEST RIVER FORECASTS FOR MORE DETAILED INFORMATION.

.DAYS TWO THROUGH SEVEN...CHRISTMAS DAY THROUGH NEXT WEDNESDAY

STRONG NORTHWEST WINDS 20 TO 25 KNOTS IN THE WAKE OF THE COLD FRONT
CHRISTMAS MORNING WILL GRADUALLY DIMINISH DURING THE DAY AS HIGH
PRESSURE BUILDS IN FROM THE WEST.

COMPUTER MODEL GUIDANCE IS SHOWING ANOTHER AREA OF LOW PRESSURE
DEVELOPING OVER THE NORTHWESTERN GULF ON TUESDAY...MOVING EAST
ACROSS THE NORTHERN GULF BY NEXT WEDNESDAY.  IF THIS PATTERN
HOLDS...WINDS AND SEAS WILL INCREASE OVER THE MARINE AREA WITH
ANOTHER ROUND OF RAIN AND THUNDERSTORMS POSSIBLE ALONG THE NORTH
CENTRAL GULF COAST REGION BY THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS IS
REQUESTED IN THE SUPPORT OF SEVERE WEATHER.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 2:52 PM CSTSevere Thunderstorm WarningMOBStone53 min
Dec 24, 3:24 PM CSTSevere Thunderstorm WarningMOBGreene, Perry, Wayne66 min
Dec 24, 4:25 PM CSTSevere Thunderstorm WarningMOBGeorge, Greene, Wayne65 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.